MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 ARISTA AH; AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED

DAVOL INC., SUB. C.R. BARD, INC. -1213643 ARISTA AH; AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED
Catalog Number SM0007-USA
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Purulent Discharge (1812); Erythema (1840); Pain (1994); Swelling/ Edema (4577)
Date of Event 01/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 3 g of the 5 g arista ah was used during a thyroidectomy procedure on (b)(6) 2023.The surgeon stated the residual arista ah material was not removed by irrigation or any other methods.As reported, the patient developed purulence less than 24 hours post op; thereby the patient was taken back to the or on (b)(6) 2023 for neck swelling, redness, pain and evacuation of purulence was performed.It was also reported that the patient was started on prophylactic antibiotics and the cultures were sterile.
 
Additional Manufacturer Narrative
It was reported that less than 24 hours post use of the bard/davol arista ah hemostatic powder, patient developed purulence and underwent evacuation.Based on the information provided, no conclusion can be made to what if any extent the arista product used caused or contributed to the patient's postoperative course.The surgeon stated that the residual arista ah material was not removed from the surgical site following application as instructed in the instructions-for-use (ifu).The warnings section of the ifu states, "once hemostasis is achieved, excess arista ah should be removed from the site of application by irrigation and aspiration".To date, this is the only reported complaint for this manufacturing lot.Not returned.

Brand Name
ARISTA AH
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
DAVOL INC. -1223089
160 new boston st.
woburn MA 01801
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16345551
Report Number1213643-2023-00041
Device Sequence Number20539168
Product Code LMG
UDI-Device Identifier00801741044144
UDI-Public(01)00801741044144
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P050038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSM0007-USA
Device Lot Number6643301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2023
Initial Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexUnknown